Avastin and sinus problems?

I was hoping you lovely people could help me with a question I have. I have parapineal cancer. I finished 6 chemos....(every three weeks for six weeks.) I have been on Avastin maintenance for the past 2 months. When that started was when I noticed my I started having problems with sinuses. Really dreadful problems with them. I ask my Oncologist and allergist if that could be the problem. They both said no. Though, I somehow remember you guys talking about it as a problem? Now I am at a loss of what to do next. Have any of you had problems like this after being on the Avastin? This is so miserable and I was just starting to feel a bit more like myself. Thank you for any responses.

9 Replies

oldestnewest
  • Hi, I also had terrible sinus issues & my oncologist told me it was a comman side effect from Avastin. I was prescribed a nasal spray similar to one hay fever sufferers use and found this really helped, I also had a lot of nose bleeds with the Avastin. After about 7 or 8 infusions the symptoms did ease off a lot.

    I hope it eases got you soon xx

  • Me too! Currently suffering with sinus problems and nose bleeds caused by Avastin. They don't seem to have any remedy but have heard that others have sprays or washes. I'm using Vaseline to ease the dryness xx

  • Hi

    It is a common side effect. Neilmed is a nasal rinse spray (over the counter) that can help or a hay fever nasal spray and a prescription nasal spray. I think the latter is called Ayvs (or something close to that. It contains a small amount of steroids. It does not have an immediate effect but I found it helps if taken regularly- after about 2 weeks.

    I hope you feel better soon.

    Susan

  • Hello Crickette,

    I have had this problem for the last two months. I went to see an ENT consultant who gave me a thorough examination and he said it is caused by the nasal passages being irritated by bleeding. Avastin can cause the nosebleeds and if you are also injecting Neulasta to boost your white blood cell count (as I am) that will make the problem worse as typically it knocks your platelet count which means your blood isn't clotting so well.

    He prescribed a nasal cream called Naseptin, which is a mild antibiotic/antiseptic. I am still sniffly but the soreness and dryness is a lot better. Sterimar, which is an over the counter sea salt spray, can also help keep your nasal passages hydrated and clean.

    Good luck, and let me know how it goes. Any other suggestions gratefully received!!

    Spes x

  • Yes I have that. I find olive oil or organic coconut oil in the nostrils really helps with the dryness and blood clots. Good luck

  • I've had a runny nose since starting chemo and avastin. Looking forward to next March when the sniffles should stop. I was told it was a known side effect.

  • I also had problems with small bleeds from the nose, sore nose, messy nose, but what the other ladies have suggested do work. My gp sent me to ent and had bloods done etc etc so got a spray to use, the cream to help heal the nose and the Neilmed rinses. They helped hugely. I did have to get antibiotics twice as the sinuses really flared but it all died down when I finished Avastin

  • I have terrible nasal problems but now control them by using neil med nasal irrigation system. Before I had a terribly inflammed nose. Bunged up with terrible 'matter' enough said. My cat head butted me as they do and the pain was horrific. As I said much better with Neil med. You an get it on amazon if your chemist doesn't have it. I believe it's a recognised side affect.

  • Thank you all for your knowledge and help. Now, I do not feel I am just nut with a runny nose. This site has been of such help in this situation I find myself. I know I can always count on you!

You may also like...